Alert archive / Oklahoma / Flash Flood Warnings in 1996
Flash Flood Warning 9, NWS Norman, OK
NWS Norman, OK issued this flash flood warning at Jul 11, 1996, 1:22 AM CDT for Canadian County, Grady County, Oklahoma County, Oklahoma. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jul 11, 1996, 1:22 AM CDT (06:22 UTC)
- Expired
- Jul 11, 1996, 4:30 AM CDT
- In force
- 3 hr
- Issued by
- NWS Norman, OK
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Canadian County, OK, Grady County, OK, Oklahoma County, OK
The radar
The Norman radar (KTLX), 40 km from the middle of the area, began a volume at 06:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 6.4 hours before the alert went out and 31 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 556 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 70 m²/s²
- 0-3 km storm-relative helicity
- 161 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000
TTAA00 KOKC 110621
FFWOKC
OKC017-051-109-110915-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
122 AM CDT THU JUL 11 1996
THE NATIONAL WEATHER SERVICE IN OKLAHOMA CITY HAS ISSUED A
FLASH FLOOD WARNING EFFECTIVE UNTIL 430 AM CDT FOR PEOPLE IN
THE FOLLOWING COUNTIES
IN CENTRAL OKLAHOMA
SOUTHERN CANADIAN...NORTHERN GRADY AND OKLAHOMA
INCLUDING THE FOLLOWING LOCATIONS
AMBER...BETHANY...CHICKASHA...CHOCTAW...DEL CITY...JONES...
LUTHER...MIDDLEBERG...MIDWEST CITY...MINCO...MUSTANG...
NICHOLS HILLS...OKLAHOMA CITY...POCASSET...SPENCER...TUTTLE
...UNION CITY AND YUKON
AT 122 AM CDT RADAR INDICATED SHOWERS AND THUNDERSTORMS OVER SOUTHWEST
OKLAHOMA... SOUTHERN CANADIAN AND NORTHERN GRADY COUNTIES. RAINFALL
RATES NEAR ONE INCH PER HOUR ARE LIKELY WITH THESE STORMS. THE GROUND IS
ALREADY SATURATED AND MANY CREEKS ARE RUNNING FULL FOLLOWING 3 TO 4
INCHES OF RAIN THAT HAS ALREADY FALLEN SINCE LAST NIGHT.
MOTORISTS SHOULD BE NOT ATTEMPT TO DRIVE THROUGH ROADWAYS COVERED WITH
RAPIDLY FLOWING WATER. STAY AWAY FROM DITCHES AND CREEKS.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE
THE DANGERS OF FLOODS AND FLASH FLOODS. IF FLASH FLOODING IS
OBSERVED...ACT QUICKLY. MOVE UP TO ESCAPE FLOOD WATERS. DO
NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
IT IS VERY DIFFUCULT AT NIGHT TO TELL HOW MUCH WATER IS ON
ROADS. MOTORISTS SHOULD NOT DRIVE THROUGH WATER OF UNKNOWN
DEPTH.
LAT...LON 3538 9764 3511 9766 3502 9791 3511 9805
3534 9810 3547 9812 3569 9714 3542 9724
CSWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this flash flood warning went out at Jul 10, 9:15 PM CDT, 4 hours 7 minutes earlier.
Area forecast discussion, Jul 10, 9:15 PM CDT, 4 hours 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OKLAHOMA CITY OK 915 PM CDT WED JUL 10 1996 SHOWERS HAVE BEEN PERSISTENT FROM PERRY AND CHANDLER SOUTHWEST TO HOBART AND THE WICHITA MOUNTAINS. MOST OF THE OTHER ACTIVITY DIED DOWN THIS EVENING. KFDR IS SHOWING A BIT OF INCREASE IN COVERAGE AGAIN ACROSS WEST CENTRAL OKLA AND ALSO IN N TX. ACTIVITY IN TX PANHANDLE AND W TX IS NOT AS WIDESPREAD AS LAST NIGHT. AGAIN WITH WK S/W APRCHNG AREA OVERNI>GHT AND VERY MOIST SOUNDING... IT STILL LOOKS GOOD FOR MORE ACTIVITY THRU THE OVERNIGHT HOURS. WILL NOT MAKE ANY CHANGES AT THIS POINT. .26.
The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 11, 4:25 AM CDT | Flash Flood Warning | OUN | Canadian, Oklahoma | 3 hr |
| Jul 11, 9:56 AM CDT | Flash Flood Warning | OUN | Lincoln, Oklahoma, Pottawatomie | 3 hr |
Nearby
Flash Flood Warnings in Oklahoma, 1996Every flash flood warning in 1996
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.